Issue: Adverse drug reactions
Advil, which contains Ibuprofen and is made and sold by Wyeth Consumer Healthcare, has been associated with the dangerous and sometimes fatal skin conditions Stevens Johnson Syndrome (SJS) and Toxic Epidermal Necrolysis (TEN).
Skin reactions to ibuprofen can include rash, hives, facial swelling, and an inability to eat and drink, and are often the first indication of SJS or TEN. If the patient develops such an allergic reaction, he or she should stop taking Advil immediately and seek medical assistance promptly. Sores in the mouth, eyes, throat, or genitalia, open lesions, a worsening body rash, blistering and detachment of skin, and unexplained or persistent fever are additional symptoms of Stevens Johnson Syndrome or Toxic Epidermal Necrolysis.
Today, Advil packages warn of allergic reactions, However, patients who developed SJS or TEN after taking Advil have filed suit against Wyeth charging that the company failed to adequately disclose the likelihood of severe and dangerous side effects and skin conditions from Advil. The Advil complaints have further alleged that Wyeth suppressed information on the risks of Advil to the FDA and public.
Legal Rights of Patients Injured by Over-the-Counter Drugs
The law in most states provides several personal injury claims for persons who have been seriously injured by an over-the-counter drug with dangerous, undisclosed side effects. These claims include strict liability for a defective product, breach of warranty, negligence, and misrepresentation. Persons living outside the U.S. who have been injured by a product manufactured in the U.S. may also in certain cases file lawsuits for compensation for injuries in U.S. courts.
Damages sought against manufacturers of an allegedly dangerous over-the-counter drug typically include:
- Physical pain and suffering, mental anguish and physical impairment;
- Medical expenses associated with the allegedly defective product; and
- Loss of earnings and/or earning capacity.
Advil Injury Lawyer | Contact Lieff Cabraser
If you or a family member have been injured by adverse drug side effects from any products containing acetaminophen, Motrin, and/or Tylenol, please feel free to use the form below to contact Lieff Cabraser for a prompt and confidential evaluation of your case. Alternatively, you can call us toll-free at 1 (800) 541-7358 and ask to speak to lawyer Paulina do Amaral.
About Lieff Cabraser
Founded in 1972, Lieff Cabraser Heimann & Bernstein, LLP is an over sixty-attorney law firm with offices in San Francisco, New York and Nashville. For the last ten years, the National Law Journal has recognized Lieff Cabraser as one of the top 20 plaintiff law firms in America.
For our personal injury cases, we bring a team of experienced lawyers. Each client is assigned an individual lawyer. In addition, we have on staff multiple nurses, legal assistants, scientific analysts and case clerks to assist the attorneys. To learn more about our firm, click here.
Advil is a registered trademark of Wyeth Consumer Healthcare. The use of this trademark is solely for product identification and informational purposesPaulina do Amaral. Wyeth Consumer Healthcare is not affiliated with this website, and Wyeth Consumer Healthcare has no affiliation with Lieff Cabraser Heimann & Bernstein, LLP. Nothing on this site has been authorized or approved by Wyeth Consumer Healthcare.